Taiwanese Journal of Mathematics

On a Class of Nilpotent Distributions

Ovidiu Calin and Der-Chen Chang

Full-text: Open access

Abstract

This paper presents a sufficient condition for two vector fields $X$ and $Y$ to have the squares noncommutative, i.e. $[X^2, Y^2] \not= 0$. We prove that if the vector fields $X$, $Y$ span a nilpotent distribution with nilpotence class 2, then the squares of the vector fields do not commute.

Article information

Source
Taiwanese J. Math., Volume 15, Number 2 (2011), 875-881.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500406239

Digital Object Identifier
doi:10.11650/twjm/1500406239

Mathematical Reviews number (MathSciNet)
MR2810186

Zentralblatt MATH identifier
1236.58007

Subjects
Primary: 53C99: None of the above, but in this section
Secondary: 53D99: None of the above, but in this section

Keywords
nilpotent distribution non-commutativity vector fields heat kernel

Citation

Calin, Ovidiu; Chang, Der-Chen. On a Class of Nilpotent Distributions. Taiwanese J. Math. 15 (2011), no. 2, 875--881. doi:10.11650/twjm/1500406239. https://projecteuclid.org/euclid.twjm/1500406239


Export citation

References

  • R. Beals, B. Gaveau and P. C. Greiner, On a geometric formula for the fundamental solution of subelliptic Laplacians, Math. Nachr., 181 (1996), 81-163.
  • R. Beals, B. Gaveau and P. C. Greiner, Hamilton-Jacobi theory and the heat kernel on Heisenberg groups, J. Math. Pures Appl., 79(7) (2000), 633-689.
  • O. Calin and D. C. Chang, Sub-Riemannian Geometry, General Theory and Examples, Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Vol. 126, 2009.
  • O. Calin and D. C. Chang, Geometric Mechanics on Riemannian Manifolds: Applications to Partial Differential Equations, Applied and Numerical Analysis. Birhäuser, Boston, 2004.
  • B. Gaveau, Systémes Dynamiques Associés a Certains Opérateurs Hypoelliptiques, Bull. Sc. Math., 102 (1978), 203-229.
  • L. Hörmander, Hypo-elliptic second order differential equations, Acta Math., 119 (1967), 147-171.
  • A. Hulanicki, The distribution of energy in the Brownian motion in the Gausssian field and analytic hypoellipticity of certain subelliptic operators on the Heisenberg group, Studia Mathematica, 56 (1976), 165-173.
  • L. S. Schulman, Techniques and Applications of Path Integration, Dover, 1981.